Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 386, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 12, 2005, 10:41 PM CDT for Anoka County, Ramsey County, Minnesota. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2005, 10:41 PM CDT (03:41 UTC)
- Expired
- Sep 12, 2005, 11:16 PM CDT
- In force
- 35 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Anoka County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 10:45 PM CDT | TSTM WND DMG | 4 N Andover, MN | TREE DOWN ON POWER LINES ON OAK GROVE. |
| Sep 12, 10:50 PM CDT | TSTM WND DMG | East Bethel, MN | TREE DOWN ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 7:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 130341
SVRMPX
MNC003-123-130430-
/O.NEW.KMPX.SV.W.0386.050913T0341Z-050913T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT MON SEP 12 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANOKA COUNTY IN EAST CENTRAL MINNESOTA
RAMSEY COUNTY IN EAST CENTRAL MINNESOTA
* UNTIL 1130 PM CDT
* AT 1039 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
WEST OF EAST BETHEL TO 13 MILES SOUTHWEST OF ROSEVILLE...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLAINE...
EAST BETHEL...
ROSEVILLE...
MAPLEWOOD...
COON RAPIDS...
FRIDLEY...
COLUMBIA HEIGHTS...
SHOREVIEW...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4539 9348 4515 9328 4495 9316 4495 9300
4539 9305
$$
KAT1 follow-up statement
000
WWUS53 KMPX 130416
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1116 PM CDT MON SEP 12 2005
MNC003-123-130426-
/O.CAN.KMPX.SV.W.0386.000000T0000Z-050913T0430Z/
ANOKA MN-RAMSEY MN-
1116 PM CDT MON SEP 12 2005
...THE SEVERE THUNDERSTORM WARNING FOR RAMSEY AND ANOKA COUNTIES IS
CANCELLED...
RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4539 9348 4515 9328 4495 9316 4495 9300
4539 9305
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:15 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 12, 9:15 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 915 PM CDT MON SEP 12 2005 HAVE ISSUED A FLOOD WATCH FOR MUCH OF SOUTH AND CENTRAL MINNESOTA AND A SMALL PART OF WEST CENTRAL WISCONSIN UNTIL 6 AM CDT DUE TO POTENTIAL FOR THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREA OVERNIGHT. PREVIOUS DISCUSSION BELOW... .SHORT TERM...TODAY THROUGH THURSDAY BULK OF THE MRNG/MIDDAY PCPN HAS PUSHED INTO THE ARROWHEAD OF MN PER LOCAL 88D MOSAIC...AS MID LEVEL S/W CURRENTLY SITS N OF THE FA PER W/V IMAGERY. ADDITIONAL AREA OF TSRA HAS MOVED ACRS THE MN/IA BORDER...AND WILL CONT TO MOVE NEWRD INTO NRN PORTIONS OF THE FA BY THIS AFTN/EVE. DENSE CLOUD COVER AND PCPN HAS KEPT TEMPS AND THE OPPORTUNITY FOR DESTABILIZATION IN CHECK ACRS MOST OF THE FA...WITH CINH VALUES IN EXCESS OF 100 J/KG N OF AN ULM/MSP/RPD LINE EVIDENT ON THE 17Z LAPS ANALYSIS. INSTABILITY IS MUCH GREATER ACRS S CNTRL MN AND INTO PORTIONS OF W CNTRL WI /MAINLY NEAR EAU AND RCX/...AS THESE AREAS SAW MUCH LESS PCPN THIS MRNG AND MUCH LESS CLOUD COVER. VIS SAT IMAGERY AND SFC OBS HAVE SHOWN MODEST BREAKS IN THE CLOUD COVER OVR MAINLY ERN SD AND FAR SWRN MN...WHICH HAS ALLOWED TEMPS TO WARM INTO THE LOWER 80S WITH DEW POINTS NEAR 70. 17Z MSAS ANALYSIS DEPICTS MAIN SFC LO IN CNTRL NE...WITH THE ATTENDANT COLD FRONT FROM JUST E OF PIR TO NEAR INL. CONSIDERING THE ABOVE POINTS...THE BULK OF THE SVR WX LATER THIS AFTN/EVE SHUD REMAIN S AND SW OF THE FA...JUST TO THE NE OF THE SFC LO. HEAVY RAIN EVENT STILL LOOKS TO BE ON TAP FOR THE FA THIS EVE AND OVRNGT...WITH TWO MAIN AREAS OF CONCERN. FIRST...CONCENTRATED AREA OF UPR LEVEL DIVERGENCE...ASSOC WITH THE RIGHT ENTRANCE RGN OF THE UPR JET...MOVES ACRS MY NRN ZONES AFT 00Z TNGT. THIS COMBINES WITH A S/W...CURRENTLY OVR NERN NE PER W/V IMAGERY...AND THE APPROACHING COLD FRONT TO REGENERATE PCPN IN THE NRN PORTION OF THE FA. HAVE CONCENTRATED HIGHEST QPF IN THIS RGN...WITH PWS IN THE 1.5 TO 2 INCH RANGE. SECOND AREA OF CONCERN IS ACRS SRN AND ERN PORTIONS OF THE FA OVRNGT. A SEPARATE S/W WL MOV ACRS THE MN/IA BORDER LATE TNGT...AND WILL COMBINE WITH WEAKER UPR LEVEL DIVERGENCE AND NOSE OF THE 45-50 KT H8 LLJ TO GENERATE TSRA IN THE AREA FROM FRM TO EAU. SINCE THIS RGN HAS NOT BEEN AS AFFECTED BY THIS MRNGS CONVECTION AS OTHER PARTS OF THE FA...IT IS NOT OUT OF THE QUESTION THAT A FEW STORMS COULD PRODUCE LRG HAIL AND/OR DMG WINDS...IN ADDITION TO THE HEAVY RAIN THREAT. BULK OF THE TSRA SHUD END BY MIDDAY TOMORROW...AS THE FRONT PUSHES TO A AUW/LSE/DSM LINE BY 18Z...ENDING THE TSRA THREAT IN THE SERN SECTIONS OF THE FA. ANOTHER S/W PUSHES THRU NRN MN IN ADVANCE OF THE MAIN UPR TROF...WHICH WILL BRING A CHC OF SHWRS TO MAINLY THE NRN PORTION OF MY FA THRU TOMORROW EVENING. SFC HI NUDGES INTO IA/SRN MN BY MIDDAY WED...WHICH WILL KEEP TEMPS AT BELOW NRML LEVELS THRU THE SHORT TERM PD. RETURN SLY FLO ON THE BACKSIDE OF THE SFC HI AS IT SLIDES EWRD COULD SPARK SOME PCPN...SO LEFT SLGT CHC POPS THRU THU...ALTHO CONFIDENCE IS NOT HI IN THIS SCENARIO ATTM. THANKS FOR THE COORD FGF...DLH...FSD AND MSR. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY A ZONAL FLOW REGIME WILL BECOME ESTABLISHED ACROSS THE MAJORITY OF THE CONUS IN THE EXTENDED PORTION OF THE FORECAST. MULTIPLE WEAK IMPULSES ARE PROGGED TO PASS THROUGH THE MID LEVELS...ALTHOUGH TIMING AND STRENGTH UNCERTAINTIES WILL INHIBIT THE INTRODUCTION OF CHANCE POPS AT THIS POINT. MEDIUM RANGE MODEL SOLUTIONS ARE PROGGING A STRONGER SHORTWAVE TO AMPLIFY AND DIVE ACROSS THE NORTH CENTRAL UNITED STATES OVER THE WEEKEND...ALTHOUGH LITTLE CONSISTENCY/AGREEMENT REGARDING THIS FEATURE AND THE ASSOCIATED FRONTAL PASSAGE ACROSS THE REGION HAS BEEN EXHIBITED. WILL ONLY INTRODUCE SLIGHT CHANCE POPS ON SUNDAY FOR NOW. WITH A ZONAL FLOW PATTERN THROUGH MUCH OF THE EXTENDED FORECAST...DO NOT ANTICIPATE TEMPERATURES TO STRAY FAR FROM CLIMATOLOGICAL NORMALS...UNTIL THE POTENTIAL ARRIVAL OF THE STRONGER SHORTWAVE (AND RELATED COOLER CONDITIONS) LATE IN THE WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...FLOOD WATCH UNTIL 6 AM CDT FOR MUCH OF SOUTH AND CENTRAL MINNESOTA. WI...FLOOD WATCH UNTIL 6 AM CDT FOR POLK AND ST CROIX COUNTIES. && KAT/SCHMIT/WET
Hazardous weather outlook, Sep 12, 5:37 AM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 537 AM CDT MON SEP 12 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-131100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 537 AM CDT MON SEP 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES. THE STRONGEST STORMS TODAY AND TONIGHT WILL BE CAPABLE OF PRODUCING HAIL AND STRONG GUSTY WINDS. IN ADDITION...HEAVY RAINFALL IS ALSO A THREAT THROUGH TONIGHT AND LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TODAY OR TONIGHT. MARGRAF
In the hours before
Local storm report, Sep 12, 9:19 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
919 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG DELANO 45.04N 93.79W
09/12/2005 WRIGHT MN PUBLIC
SHED BLOWN APART IN FRANKLIN TOWNSHIP OUTSIDE OF DELANO
&&
RJNLocal storm report, Sep 12, 9:32 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
932 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HAIL 6 SSW DASSEL 45.00N 94.35W
09/12/2005 0.75 INCH MEEKER MN AMATEUR RADIO
REPORTED ON WEST SIDE OF LAKE JENNIE.
&&
RJNLocal storm report, Sep 12, 9:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BUFFALO 45.18N 93.87W
09/12/2005 WRIGHT MN TRAINED SPOTTER
30 FOOT TREES 8 INCHES IN DIAMETER BLOWN DOWN
0942 PM HAIL HUTCHINSON 44.89N 94.37W
09/12/2005 0.75 INCH MCLEOD MN AMATEUR RADIO
&&
RJNLocal storm report, Sep 12, 10:12 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1012 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD MONTICELLO 45.30N 93.80W
09/12/2005 WRIGHT MN FIRE DEPT/RESCUE
5 TO 6 FEET OF WATER OVER ROADWAYS
1010 PM FLASH FLOOD BUFFALO 45.18N 93.87W
09/12/2005 WRIGHT MN TRAINED SPOTTER
WATER 14 INCHES DEEP IN DOWNTOWN BUFFALO
&&
RJNLocal storm report, Sep 12, 10:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1029 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG NORWOOD/YOUNG AMERICA 44.78N 93.92W
09/12/2005 CARVER MN AMATEUR RADIO
6 INCH BRANCHES DOWN
1023 PM FLASH FLOOD 3 SE ST CLOUD 45.52N 94.13W
09/12/2005 SHERBURNE MN AMATEUR RADIO
STREET FLOODING EAST OF THE MISSISSIPPI RIVER ON THE EAST
SIDE OF ST CLOUD
&&
RJNLocal storm report, Sep 12, 10:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1041 PM CDT MON SEP 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND DMG CORCORAN 45.12N 93.59W
09/12/2005 HENNEPIN MN PUBLIC
WINDOWS BLOWN OUT
1034 PM TSTM WND DMG INDEPENDENCE 45.02N 93.71W
09/12/2005 HENNEPIN MN PUBLIC
TREE DOWN
&&
RJNThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:14 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 61 min |
| Sep 12, 7:31 PM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Yellow Medicine | 3 hr |
| Sep 12, 8:09 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Wright | 66 min |
| Sep 12, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Renville | 57 min |
| Sep 12, 9:10 PM CDT | Flash Flood Warning | MPX | Wright | 3 hr |
| Sep 12, 9:10 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 65 min |
| Sep 12, 9:14 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker, Renville | 61 min |
| Sep 12, 9:47 PM CDT | Flash Flood Warning | MPX | Anoka, Isanti, Sherburne | 3 hr |
| Sep 12, 9:54 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Sibley | 66 min |
| Sep 12, 10:11 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 64 min |
| Sep 12, 10:34 PM CDT | Flash Flood Warning | MPX | Chisago | 3 hr |
| Sep 12, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 52 min |
| Sep 12, 11:04 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Washington | 56 min |
| Sep 12, 11:47 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Martin, Watonwan | 58 min |
| Sep 13, 12:26 AM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 64 min |
| Sep 13, 12:44 AM CDT | Severe Thunderstorm Warning | MPX | Faribault | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.